Alert archive / Arizona / Red Flag Warnings in 2025

Red Flag Warning 16, NWS Tucson, AZ

May 17, 20256 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 17, 2025, 2:34 AM MST for 6 counties in Arizona. It took effect at May 18, 2025, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2025, 2:34 AM MST (09:34 UTC)
In effect from
May 18, 2025, 10:00 AM MST
Expired
May 18, 2025, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4974 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

638 
WWUS85 KTWC 170934
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
234 AM MST Sat May 17 2025

AZZ151>154-180000-
/O.UPG.KTWC.FW.A.0013.250518T1700Z-250519T0300Z/
/O.NEW.KTWC.FW.W.0016.250518T1700Z-250519T0300Z/
/O.NEW.KTWC.FW.A.0014.250519T1700Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
234 AM MST Sat May 17 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST SUNDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY,
AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND
154...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 10 AM to 8 PM MST
Sunday. A Fire Weather Watch has also been issued for Monday 
morning through Monday evening.

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...For the Red Flag Warning, from 10 AM to 8 PM MST 
  Sunday. For the Fire Weather Watch, from Monday morning 
  through Monday evening.

* WINDS...West to southwest at 15 to 25 mph with gusts up to 40
  mph on Sunday and west to northwest at 20 to 30 mph with gusts
  up to 45 mph on Monday.

* RELATIVE HUMIDITY...Ranging 9 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
953 
WWUS85 KTWC 172038
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
138 PM MST Sat May 17 2025

AZZ151>154-181200-
/O.CON.KTWC.FW.W.0016.250518T1700Z-250519T0300Z/
/O.CON.KTWC.FW.A.0014.250519T1700Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
138 PM MST Sat May 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152,
153, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...For the Red Flag Warning, from 10 AM to 8 PM MST 
  Sunday. For the Fire Weather Watch, from Monday morning 
  through Monday evening.

* WINDS...West to southwest at 15 to 25 mph with gusts up to 40
  mph on Sunday and west to northwest at 20 to 30 mph with gusts
  up to 45 mph on Monday.

* RELATIVE HUMIDITY...Ranging 9 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
604 
WWUS85 KTWC 180918
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
218 AM MST Sun May 18 2025

AZZ151>154-190000-
/O.UPG.KTWC.FW.A.0014.250519T1700Z-250520T0300Z/
/O.NEW.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/
/O.CON.KTWC.FW.W.0016.250518T1700Z-250519T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
218 AM MST Sun May 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE
HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152,
153, AND 154...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST MONDAY FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning for strong and gusty winds, low relative humidity, and
high fire danger, which is in effect from 10 AM to 8 PM MST
Monday.

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, from 10 AM this 
  morning to 8 PM MST this evening. For the second Red Flag 
  Warning, from 10 AM to 8 PM MST Monday.

* WINDS...West to southwest at 15 to 25 mph with gusts up to 40
  mph on Sunday and west to northwest at 20 to 30 mph with gusts
  up to 45 mph on Monday.

* RELATIVE HUMIDITY...Ranging 9 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
707 
WWUS85 KTWC 181951
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
1251 PM MST Sun May 18 2025

AZZ151>154-190400-
/O.CON.KTWC.FW.W.0016.000000T0000Z-250519T0300Z/
/O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
1251 PM MST Sun May 18 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...For the first Red Flag Warning, until 8 PM MST this 
  evening. For the second Red Flag Warning, from 10 AM to 8 PM 
  MST Monday.

* WINDS...West to southwest at 15 to 25 mph with gusts up to 40
  mph today and west to northwest at 20 to 30 mph with gusts up 
  to 45 mph on Monday.

* RELATIVE HUMIDITY...Ranging 9 to 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
909 
WWUS85 KTWC 190300
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
800 PM MST Sun May 18 2025


AZZ151>154-191200-
/O.EXP.KTWC.FW.W.0016.000000T0000Z-250519T0300Z/
/O.CON.KTWC.FW.W.0017.250519T1700Z-250520T0300Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
800 PM MST Sun May 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
MONDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND
HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151, 152, 153, AND 154...

* AFFECTED AREA...Fire Weather Zones 151, 152, 153 and 154.

* TIMING...From 10 AM to 8 PM MST Monday.

* WINDS...West 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 17, 2:33 AM MST, 1 minute earlier.

Area forecast discussion, May 17, 2:33 AM MST, 1 minute before
Area Forecast Discussion
National Weather Service Tucson AZ
233 AM MST Sat May 17 2025

.SYNOPSIS...High temperatures through early next week will generally
be near normal. Breezy to windy conditions returning over the
upcoming weekend as a system passes through bringing elevated fire
weather conditions.

&&

.DISCUSSION...A shortwave is currently moving across the area
initiating cloud development mainly Tucson eastward. This
shortwave will move out of the area early this morning, with a
second shortwave moving through the area this afternoon. This
shortwave will increase the afternoon winds for areas east of
Tucson, bringing near critical fire weather conditions for this
area this afternoon.

A dry system passing to the north of the area Sunday and Monday
will bring an increase in winds, bringing critical fire weather
conditions both days for areas east of Tucson, more in the fire
weather section. High temperatures with this system will be 3 to 6
degrees cooler on Sunday and Monday.

Once this system passes, high pressure begins to build bringing
warmer temperatures. The NBM currently has chance a 50%, 90%, 80%,
and 50% chance for Tucson Int'l Airport reaching 100 degrees
Wednesday through Saturday. During these warmer temperatures, much
of the valleys are in the moderate HeatRisk category and means the
heat can affect those sensitive to heat and/or lack adequate
cooling and/or hydration.

&&

.AVIATION...Valid through 18/12Z.
FEW to BKN clouds AOA 20-25k ft AGL from KSAD to KOLS line thru
17/16Z. After 17/18Z, FEW-SCT AOA 20k ft AGL moving from west to
east across the area through the end of the forecast period.
SFC winds incr to SWLY 17/16Z from thru 18/03Z with speeds of
15-21 kts and a few gusts up to 30 kts. Strongest winds expected
near KALK. Otherwise, SFC winds remain terrain driven and under
10 kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...High temperatures will be near normal today with typical
breezes for much of southeast Arizona, with breezy conditions
persisting across Cochise, Graham and Greenlee counties where
20-foot wind speeds will be around 15 mph and gusts up to 25-30
mph during the mid/late afternoon hours, bringing near critical
fire weather conditions.

Sunday winds of 15 to 25 mph with gusts of 30 to 45 mph are
expected, with a Red Flag Warning in effect from 10 AM to 8 PM on
Sunday. Monday is now looking to be the windiest of the period
across the Gila Valley of Graham, Greenlee, and far eastern Pinal
counties with winds 20 to 30 mph and gusts around 40 mph. An
increase in relative humidity is expected, but still remain close
to critical fire weather condiitons so a Fire Weather Watch has
been issued from 10 AM to 8 PM Monday.

Temperatures will be 2 to 4 degrees below normal Sunday, lowering
to 9 to 12 degrees below normal next Monday, warming to well
above normal levels by the middle of next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 10 AM to 8 PM MST Sunday for AZZ151>154.

Fire Weather Watch from Monday morning through Monday evening
for AZZ151>154.

&&

Tetrault

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 2:34 AM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz24 hr

Nearby

Red Flag Warnings in Arizona, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.